Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An extension theorem for functions on semigroups

Author: Paul Milnes
Journal: Proc. Amer. Math. Soc. 55 (1976), 152-154
MSC: Primary 43A60
MathSciNet review: 0420153
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ S$ a semitopological semigroup, a continuous function on $ S$ is said to be in $ LMC(S)$ if its set of right translates is relatively compact in $ C(S)$ for the topology of pointwise convergence on $ S$. It is proved here that, if $ S$ is a dense subsemigroup of a topological group $ G$, then every function in $ LMC(S)$ extends to a function continuous on $ G$. This result generalizes earlier results that were arrived at independently by A. T. Lau and the present author. Some corollaries of this result are also presented.

References [Enhancements On Off] (What's this?)

  • [1] J. F. Berglund, On extending almost periodic functions, Pacific J. Math. 33 (1970), 281-289. MR 0412742 (54:863)
  • [2] J. F. Berglund and K. H. Hofmann, Compact semitopological semigroups and weakly almost periodic functions, Lecture Notes in Math., no. 42, Springer-Verlag, Berlin, 1967. MR 0223483 (36:6531)
  • [3] R. B. Burckel, Weakly almost periodic functions on semigroups, Gordon and Breach, New York, 1970. MR 41 #8562. MR 0263963 (41:8562)
  • [4] E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol. I: Structure of topological groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)
  • [5] A. T. Lau, Invariant means on dense subsemigroups of topological groups, Canad. J. Math. 23 (1971), 797-801. MR 44 #5407. MR 0288209 (44:5407)
  • [6] P. Milnes, Extension of continuous functions on topological semigroups, Pacific J. Math. 58 (1975), 553-562. MR 0393332 (52:14142)
  • [7] T. Mitchell, Topological semigroups and fixed points, Illinois J. Math. 14 (1970), 630-641. MR 42 #5245. MR 0270356 (42:5245)
  • [8] A. Weil, Sur les espaces à structure uniforme et sur la topologie générale, Hermann, Paris, 1937.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A60

Retrieve articles in all journals with MSC: 43A60

Additional Information

Keywords: Topological semigroup, continuous function, almost periodic function, uniform continuity, extension
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society